Hail, Polk
- When
- February 15, 4:00 AM CST
- Where
- Polk County, 6 mi N of Pleasant Hope
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.550, -93.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 15, 3:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 AM CST SAT FEB 15 2003 MAIN FORECAST CONCERNS ARE ONGOING CONVECTION OVER SOUTHERN MO ...THEN TEMPERATURES AND PRECIPITATION TYPE FOR THE WEEKEND. SMALL LINE OF STORMS OVER SOUTHWEST MISSOURI AHEAD OF A COLD FRONT ALONG THE WESTERN MO STATE LINE NOW JUST EAST OF KJLN. 850MB WINDS STILL FAIRLY VIGOROUS FROM EASTERN OK INTO SOUTHERN MO WITH 40KTS ON THE CONWAY PROFILER. SURFACE DEW POINTS STILL IN THE JUICY UPPER 50S OVER SOUTHERN MO WITH CAPES OFF THE 06Z PROGGED SOUNDINGS STILL AROUND 700-800 J/KG OVER SOUTHERN MO. STILL HAVE STEEP LAPSE RATES ABOVE 850MB. MAIN THREAT WILL BE MARGINALLY SEVERE HAIL IN THE SHORT TERM IF ANY STORMS CAN PULSE UP...BUT WEAK LOW LEVEL CONVERGENCE MAY MAKE THAT PROBLEMATIC WITH LOW LEVEL FLOW VEERING TO THE SW. BELIEVE SOME CONVECTION WILL BE ABLE TO MAINTAIN ITSELF WELL INTO THE MORNING HOURS IN THE WARM SECTOR...AND WILL BASE WORDING ON SHORT TERM TRENDS. MODELS HAVE BEEN FAIRLY CONSISTENT IN GRADUALLY WORKING COLD AIR SOUTH INTO THE FORECAST AREA TODAY. ETA MODEL SOUNDINGS DEPICT FAIRLY DEEP MOIST LAYER BEHIND THE FRONT FROM THE THE SURFACE UP TO AROUND 700 MB THROUGH LATER TODAY AND TONIGHT...WITH THE MOIST LAYER GRADUALLY BECOMING MORE SHALLOW ON SUNDAY. BOTH THE 00Z ETA AND GFS TRY TO PHASE NORTHERN AND SOUTHERN STREAM SHORTWAVES OVER THE AREA LATE SAT/SUN. BELIEVE THAT ENOUGH LIFT SHOULD BE PRESENT TODAY TO MAINTAIN RAIN/DRIZZLE BEHIND THE FRONT...WITH A GRADUAL SWITCHOVER TO FREEZING DRIZZLE AS SURFACE TEMPERATURES DROP OFF LATE TODAY AND THIS EVENING. MOIST LAYER STAYS BELOW THE CRITICAL -10 DEG C FOR DENDRITIC PROCESSES TO TAKE PLACE...SO BELIEVE MAIN PRECIPITATION TYPE WILL BE FREEZING DRIZZLE TONIGHT INTO SUNDAY. RAW NORTH WIND WILL DEVELOP BEHIND THE FRONT MAKING IT CLEAR THAT WINTER IS BACK. WENT CLOSE TO AVN MOS TEMPERATURE GUIDANCE...WHICH KEEPS THE AREA WELL BELOW FREEZING SUNDAY UNDER SHALLOW ARCTIC AIR MASS. SHOULD SEE IMPROVING WEATHER MONDAY AS SHORTWAVE 500MB RIDGE BUILDS INTO THE AREA. HAVENT TOUCHED THE EXTENDED FORECAST. MODELS SHOW A RANGE OF SOLUTIONS PAST WED...BUT ALL POINT TO A MORE ACTIVE PATTERN OVER THE CONUS BY MIDWEEK. WILL MAINTAIN RAIN OR RAIN/SNOW CHANCES WED AND THU...WITH WED LOOKING LIKE THE BEST BET RIGHT NOW. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1125 PM CST FRI FEB 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVERNIGHT. DISCUSSION: STRONG LOW PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO DRAW WARM AND UNSTABLE AIR NORTHWARD INTO SOUTHEAST KANSAS AND WESTERN MISSOURI TONIGHT. AS THE LOW MOVES INTO EASTERN KANSAS...THUNDERSTORMS WILL DEVELOP OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI. UNSTABLE AIR COMBINED WITH A VERY STRONG WINDS JUST ABOVE THE SURFACE WILL ALLOW SOME STORMS TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COLD AIR WILL FILTER SOUTHWARD ACROSS THE OZARKS REGION BY SATURDAY AFTERNOON. BRINGING A LIGHT WINTERY MIX TO CENTRAL MISSOURI SATURDAY AFTERNOON. BY SATURDAY NIGHT...THIS WINTERY PRECIPITATION WILL SPREAD ACROSS THE REMAINDER OF THE OZARKS. LITTLE OR NO ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BROWNING
KSZ101-MOZ088-090-091-093>095-101>104-151100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 PM CST FRI FEB 14 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 4...IN EFFECT UNTIL 500 AM CST SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...GREENE...JASPER...LAWRENCE...MCDONALD...NEWTON... STONE...TANEY AND WEBSTER. IN KANSAS: CHEROKEE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...BAXTER SPRINGS...COLUMBUS...OZARK AND SPRINGFIELD. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LOW PRESSURE OVER SOUTHEAST KANSAS...CONTINUES TO INDUCE COPIOUS AMOUNTS OF MOISTURE TO SURGE IN FROM THE GULF OF MEXICO. WITH THE COMBINATION OF AN UNSTABLE AIRMASS AND AN APPROACHING COLD FRONT...THE ATMOSPHERE IS PRIME FOR RAPID DEVELOPMENT OF SEVERE THUNDERSTORMS...OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITHIN THE NEXT TWO HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...HOWEVER SOME STORMS MAY CONTAIN DAMAGING WIND GUSTS UP TO 70 MPH. AGAIN...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 5 AM CST FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. CRAMER
KSZ101-MOZ088-090-091-093>095-101>104-151100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 PM CST FRI FEB 14 2003 ***CORRECTED FOR WATCH NUMBER*** THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 5...IN EFFECT UNTIL 500 AM CST SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...GREENE...JASPER...LAWRENCE...MCDONALD...NEWTON... STONE...TANEY AND WEBSTER. IN KANSAS: CHEROKEE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...BAXTER SPRINGS...COLUMBUS...OZARK AND SPRINGFIELD. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LOW PRESSURE OVER SOUTHEAST KANSAS...CONTINUES TO INDUCE COPIOUS AMOUNTS OF MOISTURE TO SURGE IN FROM THE GULF OF MEXICO. WITH THE COMBINATION OF AN UNSTABLE AIRMASS AND AN APPROACHING COLD FRONT...THE ATMOSPHERE IS PRIME FOR RAPID DEVELOPMENT OF SEVERE THUNDERSTORMS...OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITHIN THE NEXT TWO HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...HOWEVER SOME STORMS MAY CONTAIN DAMAGING WIND GUSTS UP TO 70 MPH. AGAIN...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 5 AM CST FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CST SAT FEB 15 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM SENECA MO .75 INCH HAIL
02/15/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342933.